MAUDE Adverse Event Report: STRYKER TRAUMA KIEL IM REAMER, AO FITTING BIXCUT Ø8,0X480 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL IM REAMER, AO FITTING BIXCUT Ø8,0X480 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 02256080
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Risk manager reported: "failure when attempting to remove the reamer, it was necessary to install the motor on the reamer guide and remove the guide + reamer assembly.Consequences : ldelay and increased risk of infection.Risk of aggravation of the fracture and delay in consolidation." procedure was otherwise completed successfully.
 
Event or Problem Description
Risk manager reported: "failure when attempting to remove the reamer, it was necessary to install the motor on the reamer guide and remove the guide + reamer assembly.Consequences : delay and increased risk of infection.Risk of aggravation of the fracture and delay in consolidation." procedure was otherwise completed successfully.
 
Additional Manufacturer Narrative
The reported could be confirmed.An inspection of the returned device was performed and revealed the following: the shaft of the returned reamer appears deformed and the outer spiral was observed to be unwound quite severely.The flutes of the reamer are completely deformed and blunt.The connecting bit appears deformed as well.The overall condition of the reamer indicates an inappropriate use, with almost each section of the device in a dilapidated condition.The condition of the returned reamer in an unwound state indicates that it was rotated in an anti-clockwise manner which is an off-label use.The reported event "failure when attempting to remove the reamer, it was necessary to install the motor on the reamer guide and remove the guide + reamer assembly¿ suggests that the reamer was stuck inside the patient thus an external tool was required to remove the assembly.The struggle to remove the assembly is evident that the surgery was done sub-optimally.Under intended usage such a failure would not have occurred.Based on investigation performed, the root cause was attributed to a user related issue.The failure was caused by improper usage of the device while reaming, as it got stuck and had to be removed using additional tooling and abruptly.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use instructs the user to: ¿never operate an intramedullary reamer in a counter-clockwise direction.Doing so causes the reamer shaft spiral to open and may lead to additional trauma.Always perform intramedullary reaming over a k-wire to prevent the reamer from drifting uncontrollably.Ensure that the drilling and cutting tools to be used are sharp; discard them if they are not.¿ if any further information is provided, the complaint report will be updated.

Brand Name
IM REAMER, AO FITTING BIXCUT Ø8,0X480 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key9085095
Report Number0009610622-2019-00723
Device Sequence Number114441
Product Code LXH
UDI-Device Identifier04546540145338
UDI-Public04546540145338
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02256080
Device Lot NumberK0671EB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2019
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1